Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jun 8, 2021, 7:15 PM MDT for Larimer County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 7:15 PM MDT (01:15 UTC)
- Expired
- Jun 8, 2021, 7:45 PM MDT
- In force
- 30 min
- Issued by
- NWS Denver/Boulder, CO
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 38 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 3769 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
032
WWUS85 KBOU 090115
SPSBOU
Special Weather Statement
National Weather Service Denver CO
715 PM MDT Tue Jun 8 2021
COZ035-038-090145-
Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
715 PM MDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARIMER COUNTY UNTIL
745 PM MDT...
At 715 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Livermore, or 23 miles northwest of Fort Collins,
moving southwest at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Livermore and Virginia Dale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4100 10501 4097 10495 4073 10521 4088 10545
4100 10532
TIME...MOT...LOC 0115Z 041DEG 17KT 4086 10528
$$
RPKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 8, 3:07 PM MDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 8, 3:07 PM MDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 307 PM MDT Tue Jun 8 2021 .SHORT TERM...(This evening through Wednesday) Issued at 307 PM MDT Tue Jun 8 2021 A long wave trough trough off the PacNW U.S. Coast remains nearly stationary through Wednesday. The resulting southwest flow aloft becomes progressively drier this evening into Wednesday. PW values should drop from around 0.5" currently along I-25 to 0.25" by Wednesday morning. The high country PW values remain dry this evening through Wednesday at around 0.2-0.3". Strong low-level moisture remains in place across the northeast corner of Colorado, with dewpoints remaining in the low to mid 60s this evening. GOES WV imagery is showing a weak short wave trough, and the models have some sense of it as well, moving across Wyoming right now. A little bit of cooling aloft occurs across the northeast corner of Colorado this evening associated with the trough, mainly after 6 PM. That might be enough to initiate a storm or two, and any storm that forms across the northeast corner of Colorado would quickly become severe with 3,000+ J/kg SBCAPE, and some decent bulk shear in the lowest 3 km though deep layer shear is weak. Large hail, damaging winds, and a tornado or two could occur but it's extremely conditional. The latest CAMS really don't develop any convection this evening, so the PoPs are low. Any convection that does form should be out of the state a little after midnight. No precipitation is expected anywhere on Wednesday, and after the passage of the weak short wave trough north of us, some minor cooling of the atmospheric column occurs and 700 mb temps cool to about +14 degC. The result is a slight cooling at the surface such that highs should be right around 90 across the plains and maybe just upper 80s across the northeast corner. The mountains miss out on the cooling and they should again see highs in the mid 70s to low 80s. Winds in mountain valleys (North, Middle, and South Parks) should be weaker during the afternoon vs this afternoon and Thursday afternoon, so fire wx conditions shouldn't be an issue. .LONG TERM...(Wednesday night through Tuesday) Issued at 307 PM MDT Tue Jun 8 2021 Generally hot and dry conditions are expected through the weekend with the exception of a "cooldown" to near-normal temperatures on Friday. Chances for thunderstorms slightly increase Sunday through Tuesday; however, confidence is on the lower end in regards to coverage. An upper level trough approaches from the west and begins to lift to the northeast of Colorado on Thursday. Dry southwesterly flow aloft will prevail through the day which will aid in bumping up the temperatures for the day. 700 mb temperatures show an increase by a few degrees signaling this to be the warmest day of the week. Ensemble guidance projects highs to be in the mid to upper 90s across the plain and urban corridor. Some more extreme members even indicating potential for upper 90s approaching 100. Mid- level winds show to be in the 20-30 kt range and model soundings indicate favorable conditions for daytime mixing. This increases potential for winds up to 20 mph to mix down to the surface in most areas, so winds may be gusty at times. Combined with low relative humidity values in the low to mid teens, this will increase the likelihood of fire weather potential for Thursday. The upper level trough lifts to the northeast and an accompanying front passes through the region by Friday morning. As a result, 700 mb temperatures are noticeably lower (5-10 C) compared to the days prior signifying a cooldown for the day Friday. Ensemble members project high temperatures to be closer to normal in the lower 80s across most of the plains region. Ensemble guidance shows good agreement with a ridge building in over the region through the weekend as an upper level trough sits off the northwest coast. This will result in another warming trend in temperatures over the weekend through early next week. Deterministic guidance hint at the passage of a weak shortwave over the northern portion of the ridge Sunday. This brings in an increase in moisture with some weak synoptic ascent mostly confined to the eastern plains region. As a result, some models hint at storm development in the afternoon hours Sunday with the GFS being one of the solutions with more moisture and storm coverage, while others being more dry. With this signal, but lack of agreement among models kept chances for showers/thunderstorms, but kept pops on the lower end for now. Ensemble guidance hints at afternoon shower/thunderstorm chances Monday and Tuesday afternoon. Deterministic solutions better show the potential for a few embedded shortwave troughs over the upper level ridge. CAPE values are moisture are sufficient; however, there is still quite a spread in members for QPF with some members being dry, so confidence is on the lower end in regards to the coverage of these storms. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 307 PM MDT Tue Jun 8 2021 VFR through Wednesday. SE winds have increased at APA and DEN and will gust around 25 kts into the early evening hours. We do not expect any convection near the terminals but can't rule out a gust front from the west or north. A Denver Cyclone is also expected to develop late this afternoon or early evening, which could result in winds shifting to NW or WNW at DEN and BJC. APA winds should go more SW this evening. Pinning down the timing (or if it occurs at all) of the wind shift associated with the cyclone is a challenge but our best bet is in the TAF around 8 or 9 PM. SW winds 10 kts or less should be the norm tonight into early tomorrow. After light and variable winds mid-morning Wednesday, by noon winds should come around to the east and remain at around 10 kts for the afternoon and evening hours. && .HYDROLOGY... Issued at 307 PM MDT Tue Jun 8 2021 No precipitation is expected anywhere Wednesday through Saturday. Afternoon convection returns to the high country on Sunday and Monday but for now rates/amounts don't look impressive, even across the burn scars. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Schlatter LONG TERM...Mensch AVIATION...Schlatter HYDROLOGY...Mensch
Hazardous weather outlook, Jun 8, 10:55 AM MDT, 8 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1055 AM MDT Tue Jun 8 2021 COZ030>051-091700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1055 AM MDT Tue Jun 8 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Isolated thunderstorms are expected to develop near the northern Colorado border in the late afternoon or early evening and move eastward. The strongest storms could produce hail up to 2 inches in diameter, wind gusts to 60 mph, heavy rain, and isolated tornadoes. The threat of severe weather is greatest north of a line from Fort Collins to Holyoke between 4 PM and 10 PM. Isolated storms are also expected over the mountains north of Interstate 70 this afternoon. The main threat will be wind gusts to 45 mph. South of the above mentioned areas, the chance of thunderstorms is low and it will be a hot and dry day with increasing winds in the afternoon with peak gusts between 25 and 40 mph in most places. Fire danger will be increasing in areas where grasses are beginning to dry out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hot and dry conditions are expected through much of the week. For the Denver metro and the rest of the plains, highs will reach the low to mid-90s tomorrow through Thursday. A frontal passage will bring slightly cooler temperatures to the area Friday, but a warming trend is expected again into the weekend. Elevated fire danger will also be possible tomorrow and Thursday due to dry and breezy conditions. There is a slight chance for thunderstorms in the afternoon on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 8, 6:47 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Denver CO
647 PM MDT Tue Jun 8 2021
COZ035-038-090115-
Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
647 PM MDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARIMER COUNTY UNTIL
715 PM MDT...
At 646 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Virginia Dale, or 25 miles northwest of Fort Collins,
moving northeast at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Livermore and Virginia Dale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4100 10494 4099 10492 4070 10532 4091 10550
4100 10538
TIME...MOT...LOC 0046Z 225DEG 13KT 4088 10531
RPKSpecial weather statement, Jun 8, 7:15 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
715 PM MDT Tue Jun 8 2021
COZ035-038-090145-
Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
715 PM MDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARIMER COUNTY UNTIL
745 PM MDT...
At 715 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Livermore, or 23 miles northwest of Fort Collins,
moving southwest at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Livermore and Virginia Dale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4100 10501 4097 10495 4073 10521 4088 10545
4100 10532
TIME...MOT...LOC 0115Z 041DEG 17KT 4086 10528
RPKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:47 PM MDT | Special Weather Statement | BOU | Larimer | 28 min |
| Jun 9, 2:54 PM MDT | Red Flag Warning | BOU | Grand, Jackson | 33 hr |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.